# SDR CA110817005

- Difficulty date: August 15, 2011
- Submitted: January 23, 2013
- Operation: General aviation
- Make and model: Cessna 172E
- Aircraft time: 3,900 hours
- Engine: Cont O300D
- Propeller: Mcauly 1C172EM
- System (JASC): 2701 · Control Column Section
- Part: Control Wheel
- Part number: 0513332200
- Condition: Broken
- Part time: 3,900 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

(CAN) DURING STALL PRACTICE, VERY LITTLE AFT PRESSURE APPLIED TO CO-PILOT YOKE (AS PILOT WAS ALREADY APPLYING MOST OF THE PRESSURE), AND IT SNAPPED OFF.  UPON RETURN FROM FLIGHT,  TECH ON GROUND WAS ABLE TO SNAP BROKEN PIECE AGAIN WITH LITTLE FORCE.  COPILOT CONTROL YOKE WAS MADE FROM PLASTIC.  SL 62-44 SUPERSEDED SL 64-8 CALLS FOR A PULL TEST INSPECTION.  THE CRITICAL AREA FOR ACFT IS THE BOTTOM LT CORNER.  THE CONTROL WHEEL BROKE IN THE UPPER LT AND LOWER RIGHT CORNER. THE LITTLE BROKEN PIECE WAS BROKEN ON THE GROUND BY TECH WITH LITTLE FORCE. THE PILOT`S CONTROL WHEEL HAS ALREADY BEEN REPLACED WITH UPGRADED METAL TYPE CONTROL WHEEL.  ACFT WAS STORED OUTSIDE FOR 8 YEARS.  WE ARE BELIEVING SOME OF THE BRITTLENESS IS CAUSED BY SUN SOAKING.   STEPS ARE BEING TAKEN TO REPLACE PART AT THIS TIME.
